MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 31175
Medical Device Problem Codes Collapse (1099); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip detachment and retrieved device component occurred.The drainage catheter was attached to the patient's kidneys.A 8/25 flexima apdl was selected for use.The flexima apdl catheter was advanced over the wire.The catheter was meeting resistance in the retroperitoneal soft tissues and the tip was telescoping.The physician pulled the catheter back and noticed that the clear tapered piece at the tip was missing.This piece was seen on the catheter while it was loaded on the wire.It was concluded that the piece somehow detached from the catheter inside the patient.The detached catheter tip could not be located within the patient.Consequently, the physician dissected the soft tissues in attempt to located the detached tip.Locating the detached tip was unsuccessful.It was noted that the detached catheter tip was still on the wire about 4-5 cm deep to the skin and the physician believes this likely pushed the part through the kidney and into the collecting system.The procedure was completed with a non boston scientific device.No further patient complications were reported.

Brand Name
FLEXIMA APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11517099
Report Number2134265-2021-03330
Device Sequence Number3827762
Product Code FFA
UDI-Device Identifier08714729191780
UDI-Public08714729191780
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model Number31175
Device Catalogue Number31175
Device Lot Number0025707087
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;